Texas, 2001

Hail in Texas, June 14, 2001

June 14, 2001 · NWS OUN · 5 events in 2 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 3:00 AM CST, 9 hours 10 minutes earlier.

Area forecast discussion, Jun 14, 3:00 AM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT THU JUN 14 2001

A STRONG COLD FRONT JUST ENTERING THE NORTHWEST PART OF OUR FORECAST
AREA THIS MORNING WILL PRESS ON TO THE SOUTH AND EAST TODAY AND
TONIGHT.  AT THE SAME TIME...A STRONG UPPER WAVE TO OUR WEST WILL
APPROACH AND...AMONG OTHER THINGS...HAVE THE EFFECT OF REDUCING THE
STRONG CAP CURRENTLY OVER THE REGION.  MESOETA SUGGESTS THAT STORMS
COULD FORM AT ANY TIME...BUT WILL BE MOST LIKELY THIS AFTERNOON AND
EVENING OVER THE SOUTHEAST 2/3 OF OUR AREA.  THE STORMS SHOULD
PERSIST WELL INTO THE NIGHT IN OUR SOUTHEAST ZONES.

THE SPC SEVERE WEATHER RISK AREAS LOOK REASONABLE AND THE ZONE
FORECASTS WILL BE WORDED ACCORDINGLY.  HEAVY RAIN IS ALSO A CONCERN
IN THE SOUTHEAST...AND THIS WILL BE NOTED IN THE FORECAST FOR
TONIGHT.

THE DEW POINT AND WIND FORECASTS FOR TONIGHT ARE WILDLY DIFFERENT
BETWEEN THE AVN AND ETA MODELS.  THE AVN BRINGS THE DRY/COOL AIR
SURGING SOUTH ACROSS THE AREA...WHILE THE ETA SHOWS THE FLOW BEHIND
THE FRONT BECOMING VERY DISORGANIZED AND LIGHT...WITH DEW POINTS
BARELY DROPPING FROM DAYTIME PRE-FRONTAL VALUES.  HAVE OPTED TO
COMPROMISE SOMEWHAT BETWEEN THE TWO EXTREMES...MUCH LIKE THE NGM
VERSION.

THERE WILL BE A LINGERING CHANCE OF RAIN IN OUR SOUTHEAST ZONES ON
FRIDAY... THEN IT LOOKS LIKE DRY WEATHER WITH SLOWLY WARMING
TEMPERATURES ON INTO THE NEXT WEEK AS A LARGE UPPER RIDGE PARKS
ITSELF OVER THE REGION.

TGIF.

FCSTID = 23 = CMS

OKC   84  65  87  65 /  40  40  10   0
HBR   85  62  88  64 /  30  20   0   0
SPS   90  65  90  65 /  40  40  10   0
GAG   78  53  88  62 /  20  10   0   0
PNC   83  63  86  65 /  40  20   0   0
DUA   92  69  85  68 /  40  60  20  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 14, 12:00 PM CST, 10 minutes before
OKZ004>048-050>052-TXZ083>090-142030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT THU JUN 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND
PORTIONS OF WESTERN NORTH TEXAS. THE MODERATE RISK AREA IS GENERALLY
EAST OF A SEYMOUR... TO LAWTON... TO EDMOND... TO STILLWATER LINE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE MODERATE
RISK...AND EAST OF A QUANAH TO MEDFORD LINE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...WITH TORNADOES ALSO POSSIBLE...
MAINLY IN THE MODERATE RISK AREA.

A COLD FRONT ACROSS CENTRAL INTO SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SLOWLY
SOUTHEASTWARD. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN
THE VICINITY OF THE FRONT AS IT MOVES THROUGH CENTRAL INTO SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. AHEAD
OF THE FRONT TEMPERATURES WILL WARM INTO THE 80S AND 90S WITH
DEWPOINTS IN THE LOW TO MID 70S. THIS COMBINATION WILL LEAD TO AN
INCREASINGLY UNSTABLE ATMOSPHERE ACROSS THE MODERATE RISK AREA. IN
ADDITION TO THE INSTABILITY...AN UPPER LEVEL DISTURBANCE WILL MOVE
THOUGH THE CENTRAL AND SOUTHERN PLAINS. THIS WILL STRENGTHEN WINDS
IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...HELPING STORMS TO
BECOME RAPIDLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

COMPUTER MODELS CONTINUE TO INDICATE THAT A SURFACE LOW WILL DEVELOP
BETWEEN WICHITA FALLS AND ABILENE THIS AFTERNOON. THIS WOULD PLACE
SOUTHERN OKLAHOMA...AND THE RED RIVER VALLEY AREA IN A PARTICULARLY
FAVORABLE LOCATION FOR SUPERCELLS...AND PERHAPS TORNADOES.

EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE RISK AREA...
ESPECIALLY FROM WESTERN NORTH TEXAS INTO SOUTHERN AND CENTRAL
OKLAHOMA...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND TONIGHT.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Wichita

When
June 14, 12:10 PM CST
Where
Wichita County, Burkburnett
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.100, -98.567

Hail, Clay

When
June 14, 1:00 PM CST
Where
Clay County, 8 mi NW of Petrolia
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -98.333

Hail, Wichita

When
June 14, 1:06 PM CST
Where
Wichita County, Wichita Falls
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -98.500

Hail, Clay

When
June 14, 1:35 PM CST
Where
Clay County, Jolly
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.867, -98.350

Hail, Clay

When
June 14, 2:50 PM CST
Where
Clay County, Jolly
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.867, -98.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248788, 5248790, 5248789, 5248791, 5248792.